Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 26, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 30, 2013, 2:35 PM MDT. It took effect at Oct 31, 2013, 12:00 AM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2013, 2:35 PM MDT (20:35 UTC)
- In effect from
- Oct 31, 2013, 12:00 AM MDT
- Expired
- Oct 31, 2013, 9:00 PM MDT
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS75 KTFX 302035 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 235 PM MDT WED OCT 30 2013 MTZ009-048-310500- /O.UPG.KTFX.HW.A.0019.131031T0600Z-131101T0600Z/ /O.NEW.KTFX.HW.W.0026.131031T0600Z-131101T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 235 PM MDT WED OCT 30 2013 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT TONIGHT AND CONTINUE THROUGH THURSDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING SNOW IS LIKELY AT HIGHER ELEVATIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
062 WWUS75 KTFX 310231 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 831 PM MDT WED OCT 30 2013 MTZ009-048-311445- /O.CON.KTFX.HW.W.0026.131031T0600Z-131101T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 831 PM MDT WED OCT 30 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT THURSDAY. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT TONIGHT AND CONTINUE THROUGH THURSDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING SNOW IS LIKELY AT HIGHER ELEVATIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
317 WWUS75 KTFX 310918 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 318 AM MDT THU OCT 31 2013 MTZ009-048-010300- /O.CON.KTFX.HW.W.0026.000000T0000Z-131101T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 318 AM MDT THU OCT 31 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 65 MPH ARE EXPECTED. * OTHER IMPACTS: STRONG CROSSWINDS ON NORTH-SOUTH ORIENTED ROADS WILL MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. BLOWING SNOW IS LIKELY AT HIGHER ELEVATIONS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...LOGAN PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
309 WWUS75 KTFX 010256 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 856 PM MDT THU OCT 31 2013 MTZ009-048-010400- /O.EXP.KTFX.HW.W.0026.000000T0000Z-131101T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... LOGAN PASS...CHOTEAU 856 PM MDT THU OCT 31 2013 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 30, 11:18 AM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Oct 30, 11:18 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1118 AM MDT Wed Oct 30 2013 .UPDATE... A shortwave ridge is building over western MT with remnant low drifting through WY/UT. Expect mainly clear skies this morning aside from patchy freezing fog along the Hiline and isolated flurries over the higher terrain of far southwest MT. The surface pressure gradient is strengthening along the Rocky Mountain Front as flow turns more northwesterly and a weak trough develops east of the Continental Divide. This will cause breezy west winds across the north central plains with good recovery of afternoon temperatures. Inherited forecast remain on track so no changes with this update. Nutter && .AVIATION... UPDATED 1717Z. An upper level high pressure ridge is building over the region and keeping the air mass dry. A disturbance approaching the Rockies will bring increasingly strong winds across the Rockies and adjacent plains tonight and Thursday. This disturbance will also bring increased cloudiness to the region. Some MVFR cigs are possible over the western mountains. Elsewhere, VFR conditions will prevail through the next 24 hours. && .PREV DISCUSSION... /ISSUED 545 AM MDT Wed Oct 30 2013/ Today through Friday Evening...Mostly clear skies and warming temperatures will help melt a good portion of the lower elevation snow cover today, thanks to a high pressure ridge building in from the eastern Pacific. However, our next weather system is already moving into the upper Alaska/BC coast and will drop quickly south into Montana tomorrow. Look for steadily increasing cloud cover this evening as the leading edge of moisture from this system pushes into our region. A few very isolated light showers are possible over the central and southwest mtns with the initial moisture, but best chance for rain showers in the valleys/plains and mtn snow showers will be Thurs midday through Thurs evening as the trough axis and main moisture field track along the northeast flank of the ridge. Not expecting much in the way of precipitation...most areas should see a tenth of an inch or less. Lower elevations sites may see some rain/snow mix Thurs eve as temperatures cool. The other concern with this system is increasing winds as the surface pressure gradient tightens and stronger winds aloft are mixed down to the surface. Latest forecast model output continued the trend of earlier runs in showing wind gusts of 35 to 40 mph over most of the Hiline and Central MT counties through the day. Strongest winds (gusts of 55-60 mph) look to set up along the Rocky Mtn Front and adjacent plains beginning late tonight, so have issued a high wind watch for that area starting at midnight. Winds, precip and cloud cover all dissipate on Friday as the trough exits into ern MT and the Dakotas. Temperatures through Fri will remain a few degrees below normal with afternoon highs in the mid- to upper 40s each day. Waranauskas Friday night through Wednesday...expect another pattern change over the weekend...with the main significant change mainly in terms of temperatures. A short wave ridge will work its way over the region on Saturday...allowing for one seasonable weather day over the region. Afternoon highs will be near normal...with most of the precip on Saturday confined to the western mountains. However...a Pacific cold front moves through the region Saturday night. Expect colder temperatures to move into the entire region...along with a small chance for showers for most areas. Afternoon temperatures will fall back into the 30s and lower 40s starting on Sunday...and generally remain there for the first half of next week. Thus afternoon temperatures will average between 10 and 15 degrees below normal. For early next week...most areas east of the divide will only have a small chance for precip...and any precip that does move through will be light. The exception will be the Rocky Mountain Front (including the Glacier Park area)...where better orographic lift will allow for the precipitation to be a bit more widespread and heavier from Sunday through Tuesday. There is the potential that some winter weather highlights could be issued for this region depending on how much snowfall affects the mountain passes. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 44 29 47 31 / 0 0 20 20 CTB 42 27 45 29 / 0 10 20 20 HLN 42 28 46 30 / 0 10 30 20 BZN 42 24 46 27 / 0 10 30 20 WEY 38 21 39 23 / 20 10 40 40 DLN 42 25 44 27 / 0 10 30 20 HVR 40 27 46 28 / 0 10 20 20 LWT 42 26 47 28 / 0 10 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from late tonight through Thursday evening Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Oct 30, 12:48 PM MDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 1248 PM MDT WED OCT 30 2013 MTZ009-048-311030- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 1248 PM MDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM MIDNIGHT WEDNESDAY THROUGH MIDNIGHT THURSDAY AS A QUICK-MOVING WEATHER SYSTEM WILL BRING STRONG WINDS WITH GUSTS OF 55 TO 60 MPH. A SECOND WEATHER SYSTEM ARRIVING LATE SATURDAY NIGHT WILL BRING ANOTHER ROUND OF GUSTY WINDS THROUGH SUNDAY ALONG WITH THE POTENTIAL FOR SIGNIFICANT SNOWFALL FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010>013-044>047-049>051-311030- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- 424 AM MDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A QUICK-MOVING PACIFIC WEATHER SYSTEM WILL SWEEP ACROSS THE REGION ON THURSDAY...BRINGING INCREASED WINDS WITH GUSTS OF 30 TO 40 MPH THROUGH EARLY THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-014-015-052>055-311030- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-MEAGHER-GALLATIN- 424 AM MDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:26 AM MDT | High Wind Watch | TFX | 11 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.